MAUDE Adverse Event Report: BLACKSWAN VASCULAR, INC. LAVA-34, 2 ML; EMBOLIZATION AGENT, VASCULAR

BLACKSWAN VASCULAR, INC. LAVA-34, 2 ML; EMBOLIZATION AGENT, VASCULAR
Model Number SLLES342
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes High Blood Pressure/ Hypertension (1908); Pain (1994)
Date of Event 03/10/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Two issues observed during the case: 1.Upon administration of dmso (0.5 ml, in accordance with dead space of catheter)), patient experienced significant pain, began thrashing uncontrollably on table, and blood pressure increased significantly.It took more than 60 minutes post procedure for anesthesia to once again stabilize patient and get back to normal.2.During the embolization of the gda, physician placed one coil distally after measuring the vessel at 3.5 mm.Initially, a 4mm coil was used which failed to deploy, so physician changed to a 3 mm coil.This coil deployed about 75% and the remaining tail was proximal towards the microcatheter tip where lava would be deployed to fill space.As physician began advancing lava at 0.3 ml/min rate, the lava became visible in gda and began to fill space between coil and catheter.Then lava was visualized in collateral vessels not adjacent to the gda (non-target areas).Physician stopped delivering lava at this point and placed 2 coils proximally to end case.Anesthesia was called to help get patient blood pressure and stabilize, which took 60+ minutes after procedure.
 
Additional Manufacturer Narrative
A lot history review of slles342 batch # 10858 (finished good) was performed, along with reviews of the following sub-assemblies: lava -34 batch # 10720, dmso batch # 10808, and dmso batch # 10837.It was concluded that all finished good and sub-assemblies were manufactured to released specifications, with passing quality test results and no deviations or nonconformances.Non-target embolization is a recognized as a potential adverse event and is listed in the ifu.Multiple emails were sent to the physician requesting a patient outcome follow-up for this case.No reply has been received.
 
Event or Problem Description

Brand Name
LAVA-34, 2 ML
Common Device Name
EMBOLIZATION AGENT, VASCULAR
Manufacturer (Section D)
BLACKSWAN VASCULAR, INC.
hayward CA
Manufacturer Contact
melissa sanchez
709 sandoval way
hayward, CA 94544
MDR Report Key21792644
Report Number3005579300-2025-00001
Device Sequence Number20810773
Product Code QVG
UDI-Device Identifier00850055697010
UDI-Public(01)00850055697010(17)270817(10)10858
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSLLES342
Device Lot Number10858
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/07/2025
Supplement Report FDA Received Date05/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown